3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Depression and Weight Issues

Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Is this normal?

Reply
 
Thread Tools
Old 10-08-2013, 07:00 AM   #1
Hi, I'm Lauren! :)
 
mimsyborogoves's Avatar
 
Join Date: Feb 2012
Location: South Carolina
Posts: 1,212

S/C/G: HW:278/SW:241/CW:166/GW:145

Height: 5'4

Default Is this normal?

The day I posted about hitting a normal bmi, I was put on Prozac to help deal with my depression that comes whenever my cycle rolls around. I started the meds on Tuesday (a week ago) and I have steadily put on anywhere from a half pound to a whole pound a day since I started. Is this normal? Is it just water retention or can I expect my weight to continue to go up? I haven't changed my eating habits other than upping my calories to help ease back into maintenance, but I only upped them by 100. I really don't want this stupid medicine to mess up my progress
__________________
Back at it temporarily!




I have a blog! Check it out!
mimsyborogoves is offline   Reply With Quote
Old 10-08-2013, 10:38 AM   #2
Petite and tiny!
 
ggbsy's Avatar
 
Join Date: Sep 2013
Posts: 59

Height: Less than 5"0'

Default

I have never been on Prozac but I do know that SSRI's tend to "aid in weight gain".
ggbsy is offline   Reply With Quote
Old 10-08-2013, 01:36 PM   #3
Senior Member
 
giselley's Avatar
 
Join Date: Jun 2009
Location: New Mexico
Posts: 422

S/C/G: 276/276/175

Height: 6-1.5

Default

I am on Prozac, and I have lost weight. I think the side effects state that either weight loss or gain can occur. I am on a very low dose for PMS though, so I think the depression dosages are larger.

Last edited by giselley : 10-08-2013 at 01:38 PM.
giselley is offline   Reply With Quote
Old 10-08-2013, 08:05 PM   #4
Member
 
AngieRR1022's Avatar
 
Join Date: Aug 2013
Location: Nashville, TN
Posts: 63

S/C/G: 214.8/164/155

Height: 5'7"

Default

I have never been on prozac, but I have been on a lot of other psych meds (I'm bipolar). Between trials of Seroquel, Lithium, and others I cant remember right now I gained about 30 lbs in 3 months before it tapered off and I eventually quit gaining. This is very common with most psych meds, from what my psychiatrist has told me.
__________________


One dancing carrot for each 5 lbs lost:

AngieRR1022 is offline   Reply With Quote
Old 10-08-2013, 09:28 PM   #5
Hi, I'm Lauren! :)
 
mimsyborogoves's Avatar
 
Join Date: Feb 2012
Location: South Carolina
Posts: 1,212

S/C/G: HW:278/SW:241/CW:166/GW:145

Height: 5'4

Default

That is realy scary information... is there anyway to keep it from happening???
__________________
Back at it temporarily!




I have a blog! Check it out!
mimsyborogoves is offline   Reply With Quote
Old 10-08-2013, 09:56 PM   #6
Member
 
AngieRR1022's Avatar
 
Join Date: Aug 2013
Location: Nashville, TN
Posts: 63

S/C/G: 214.8/164/155

Height: 5'7"

Default

Not that I know of. Sorry. I would call the doc and see if they can shed more light on it.
__________________


One dancing carrot for each 5 lbs lost:

AngieRR1022 is offline   Reply With Quote
Old 10-09-2013, 12:10 AM   #7
trying to impress myself
 
fillupthesky's Avatar
 
Join Date: Oct 2009
Location: Oakland, CA
Posts: 512

S/C/G: 289/see ticker!/140

Height: 5'4"

Default

first things first, congrats on your weight loss! amazing! And I do hope these side effects are temporary...
I work in mental health (I'm not a psychiatrist though), and most of my clients are on some kind of medication (mood stabilizers, anti depressants, anti psychotics, etc). Some medications definitely cause weight gain, no matter what your diet. I'd talk to your doctor, first and foremost.
Also, most medications take about 2-4 weeks to kick in and begin to relieve symptoms, though I'm not sure if the side effects will subside.
If Prozac doesn't work, your psychiatrist can always try you on something else or switch your dose.
Again, good luck!
__________________


*be kinder than necessary, because everyone you meet is fighting some kind of battle*

restart! 10/1/13
mini goals
268 (10%)
189 (100lbs lost)
179 (previous lowest weight)
135-140 (GOAL!)

Last edited by fillupthesky : 10-09-2013 at 12:12 AM.
fillupthesky is offline   Reply With Quote
Old 10-09-2013, 07:17 AM   #8
Weight Watchers Fanatic
 
DrivenByAmbition's Avatar
 
Join Date: Feb 2011
Posts: 1,435

S/C/G: 238.8/178.4/163

Height: 5'9"

Default

I gained on Prozac as we'll, so I stopped it.
__________________
Current Weight: 178.4 Goal Weight: 163 March WW Goals

Gluten-free January 2014 WW Re-start February 2014- Not stopping until at goal!
DrivenByAmbition is offline   Reply With Quote
Old 10-09-2013, 11:27 AM   #9
Senior Member
 
Join Date: Aug 2013
Location: Massachusetts
Posts: 103

S/C/G: 330/248.5/140

Height: 5'5"

Default

I've never been on Prozac but I was on Paxil.

I didn't notice any weight gain.... actually I think I lost while i was on it.

But I did have some other side effects (being extra sleepy, and having headaches / random bruising) that went away after about 2 weeks. So maybe this side effect will go away too once your body adjusts?

I ended up going off the medication after 2 months because it actually started making me MORE anxious but I'd say at least give it that long to see how it effects you then?
__________________



Mini Goals
Goal #1 - Closer to 200 than 300 (249 met on 12/11/13)
Goal #2 - 100 total pounds lost (230 met on x)
Goal #3 - ONEderland (199 met on x)
makebelieve is offline   Reply With Quote
Old 10-11-2013, 05:33 AM   #10
Member
 
Join Date: Aug 2013
Location: Alaska
Posts: 96

S/C/G: 313/286/140

Height: 5'8

Default

I was on Prozac for 8 years for OCD - I lost weight at first (about 75 pounds), but that was largely due to lifestyle changes and because I didn't lose it properly, I gained it all back plus in about 4 years. You may have to curb what you're eating again to maintain your current weight loss. What seemed accurate for me was that my body was a bit more sensitive to certain foods whereas before calories were just calories. Not sure, may be worth a shot?
__________________
JulesMarion is offline   Reply With Quote
Old 10-11-2013, 11:15 AM   #11
Hi, I'm Lauren! :)
 
mimsyborogoves's Avatar
 
Join Date: Feb 2012
Location: South Carolina
Posts: 1,212

S/C/G: HW:278/SW:241/CW:166/GW:145

Height: 5'4

Default

Well, I got switched to Zoloft today because the prozac was making me physically ill. We'll see how this one works instead!

Plus side is my weight went back down, lol.
__________________
Back at it temporarily!




I have a blog! Check it out!
mimsyborogoves is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off

Similar Threads
Thread Thread Starter Forum Replies Last Post
Getting out of the 220s and 230s (2013) Goddess Jessica 100 lb. Club 541 10-12-2013 07:43 AM
Accu-weight Bead Diet - Part 3 ANiceChianti General Diet Plans and Questions 521 10-03-2013 10:25 AM
IP Daily Chat Tuesday 10/1/2013 lisa32989 Ideal Protein Diet 70 10-01-2013 11:55 PM
Daily Accountability/Lifestyle Change - September 2013 - Everyone Welcome! Diana3271 Weight Loss Support 504 10-01-2013 01:37 AM


All times are GMT -4. The time now is 03:54 PM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2